New Jersey, 2007

Lightning Strike in New Jersey, June 12, 2007

June 12, 2007 · NWS PHI · 1 event in 1 county or zone

A lightning strike left a 14-year-old boy unconscious and his shirt on fire in Cherry Hill Township. He was found lying face down on Monroe Avenue.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A lightning strike left a 14-year-old boy unconscious and his shirt on fire in Cherry Hill Township. He was found lying face down on Monroe Avenue. He had no pulse when he was found by emergency personnel. He was revived and taken to Cooper University Hospital and then transferred to the burn center at Temple University Hospital in Philadelphia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 12, 4:03 PM EST, 27 minutes earlier.

Area forecast discussion, Jun 12, 4:03 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
503 PM EDT TUE JUN 12 2007

.SYNOPSIS...
THE AREA WILL REMAIN SANDWICHED IN BETWEEN AN AREA OF LOW PRESSURE
LOCATED ABOUT 550 MILES EAST OF THE NEW JERSEY COAST, AND AN AREA
OF HIGH PRESSURE LOCATED NEAR THE GREAT LAKES REGION. HIGH
PRESSURE WILL BEGIN TO SLOWLY MOVE INTO THE AREA OVERNIGHT
WEDNESDAY INTO THURSDAY AND REMAIN ACROSS THE AREA THROUGH
SATURDAY. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 386 HAS BEEN ISSUED AND REMAINS IN
EFFECT UNTIL 8 PM THIS EVENING, PLEASE REFER TO THE LATEST WATCH
STATEMENT FOR COUNTIES LISTED IN THE WATCH. NUMEROUS STRONG TO
SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF THE AREA, AND
WILL CONTINUE TO DO SO OVER THE NEXT SEVERAL HOURS. CAPE VALUES
ARE GENERALLY AROUND 1000 J/KG, WITH ISOLATED AREAS NEARING 1500 J/KG.
THIS INSTABILITY, COMBINED WITH SHEAR VALUES ON THE ORDER OF 25 TO
30 KT, STRONG STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS HAVE
DEVELOPED ACROSS MUCH OF THE AREA. THESE SHOWERS AND THUNDERSTORMS
SHOULD BEGIN TO DIMINISH IN COVERAGE AND INTENSITY AS THE NIGHT
PROGRESSES AND WE LOOSE DAYTIME HEATING. AS THE SUN SETS AND WE GO
THROUGH THE NIGHT, THE INSTABILITY IS FORECAST TO DIMINISH, SO THE
THREAT OF SEVERE WEATHER SHOULD AS WELL. NEVERTHELESS, THERE IS
STILL THE CHANCE OF SHOWERS AND THUNDERSTORMS AS WE CONTINUE
THROUGH THE NIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEDNESDAY LOOKS LIKE IT SHOULD BE MUCH QUIETER THAN TODAY AS
INSTABILITY IS FORECAST TO BE MUCH LESS. THERE WILL STILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS AS SEVERAL WEAK VORT MAXES
WILL MOVE ACROSS THE AREA, BUT WITHOUT THE STRONG INSTABILITY,
STORMS ARE NOT EXPECTED TO BE AS STRONG AS THEY WERE TODAY.
SURFACE HIGH PRESSURE IS FORECAST TO BUILD IN FROM THE NORTH
OVERNIGHT WEDNESDAY AND INTO THURSDAY, AND LAST THROUGH FRIDAY.
COOLER AIR IS FORECAST TO REMAIN ACROSS OUR AREA AS WE REMAIN
UNDER THE INFLUENCE OF THE UPPER LEVEL LOW/TROUGH THROUGH AT LEAST
FRIDAY, WHICH WILL BRING OUR TEMPERATURES SEVERAL DEGREES BELOW
NORMAL.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
TEMPERATURES ARE FORECAST TO WARM UP AGAIN OVER THE WEEKEND INTO
THE EARLY PART OF NEXT WEEK AS THE UPPER TROUGH MOVES OUT AND A
RIDGE ALOFT BEGINS TO BUILD IN FROM THE WEST. A WEAK FRONTAL
BOUNDARY IS FORECAST TO CROSS THE REGION SUNDAY, HOWEVER,
PRECIPITATION CHANCES ARE NOT VERY HIGH AT THIS TIME. ANOTHER
FRONTAL BOUNDARY AND A STRONGER UPPER LEVEL TROUGH ARE FORECAST TO
MOVE TOWARD THE AREA WEDNESDAY WHICH IS AFTER OUR FORECAST PERIOD,
HOWEVER THIS MAY BE OUR NEXT BEST CHANCE OF PRECIPITATION.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AFTN/EVE TSTMS WILL CAUSE BRIEFLY LIMITED CIGS AND VSBYS AT A FEW OF
OUR TAF SITES. THE TSTM ACTIVITY IS EXPECTED TO DIE OFF SHORTLY AFTER
SUNSET. CONVECTIVE CLOUDINESS SHOULD DISSIPATE OVERNIGHT WITH JUST
SOME LINGERING MID CLOUDS AND LIGHT WINDS. SOME FOG IS POSSIBLE
OVERNIGHT ESPECIALLY WHERE RAIN OCCURS.  STRONGER NORTHEAST WINDS
ARE FORECAST TO DEVELOP ON WED AND SOME MARITIME STRATO-CU MAY
AFFECT THE AREA.

&&

.MARINE...
WINDS AND SEAS ARE LIGHT AT THIS TIME AND THE TSTM ACTIVITY IS
ALMOST ENTIRELY OVER LAND.  HOWEVER...LOW PRESSURE NOW OFF NEW
ENGLAND IS FORECAST TO MOVE SOUTHWEST WHICH WILL TIGHTEN THE
PRESSURE GRADIENT AND PRODUCE STRONGER NORTHEAST WINDS FROM LATER
TONIGHT INTO FRIDAY. THE WINDS IN TURN WILL BUILD SEAS WELL ABOVE 5
FT. THUS THE SMALL CRAFT ADVISORY REMAINS IN PLACE AND WAS EXTENDED
TO THURSDAY EVENING. SCA SEAS WILL LIKELY CONTINUE EVEN BEYOND THAT
INTO FRIDAY.

&&

.TIDES/COASTAL FLOODING...
TIDES ARE ALREADY RUNNING ABOUT 0.5 FT ABOVE NORMAL AND ASTRO TIDES
ARE HIGH WITH THE APPROACHING NEW MOON. SOME SPOTTY MINOR TIDAL
FLOODING IS POSSIBLE WITH THE HIGH TIDE THIS EVENING AND A COASTAL
FLOOD ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND NEAR ATLANTIC
COAST.

A SOMEWHAT GREATER CONCERN MAY BE THE SUBSEQUENT EVENING HIGH TIDES
ON WED AND THUR...WHEN THE SUSTAINED NE WINDS WILL CAUSE INCREASING
TIDAL DEPARTURES ABOVE THE ALREADY HIGH ASTRO TIDES. WIDESPREAD
MINOR AND EVEN SOME MODERATE TIDAL FLOODING IS POSSIBLE LATER IN THE
WEEK AND A COASTAL FLOOD WATCH OR WARNING MAY BECOME NECESSARY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
     NJZ012>014-020-022>027.
DE...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DEZ003-
     004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 12 PM WEDNESDAY TO 6 PM EDT THURSDAY
     FOR ANZ450>455.

&&

SYNOPSIS/NEAR TERM...ROBERTSON
SHORT TERM/LONG TERM...ROBERTSON
AVIATION/MARINE...AMC
TIDES/COASTAL FLOODING...AMC
Hazardous weather outlook, Jun 12, 3:42 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 PM EDT TUE JUN 12 2007

ANZ430-DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-
PAZ054-055-060>062-067>071-132045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
442 PM EDT TUE JUN 12 2007

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...DELAWARE BAY WATERS...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-004-NJZ013-014-020-022>026-132045-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
442 PM EDT TUE JUN 12 2007

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY
CONTAIN HEAVY DOWNPOURS, STRONG GUSTY WINDS, AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012-027-132045-
MIDDLESEX-SOUTHEASTERN BURLINGTON-
442 PM EDT TUE JUN 12 2007

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY
   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-132045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
442 PM EDT TUE JUN 12 2007

...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM WEDNESDAY TO 6 PM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY
CONTAIN HEAVY DOWNPOURS, STRONG GUSTY WINDS, AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-132045-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
442 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY
CONTAIN HEAVY DOWNPOURS, STRONG GUSTY WINDS, AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 12, 2:04 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NUMEROUS REPORTS OF PEA SIZE HAIL NEAR THE CAPE MAY FERRY
            TERMINAL.

0200 PM     HAIL             2 S DOYLESTOWN          40.29N 75.13W
06/12/2007  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN WARRINGTON.

0210 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF PEA TO PENNY SIZE HAIL IN CAPE MAY.

0215 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF NICKEL SIZE HAIL AT THE CAPE MAY FERRY
            TERMINAL.

0215 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HORSHAM AND FORT
            WASHINGTON.

0230 PM     HAIL             3 SSE RIEGELSVILLE      40.56N 75.18W
06/12/2007  E0.25 INCH       HUNTERDON          NJ   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN FERNDALE.

0235 PM     TSTM WND DMG     WOODBOURNE              40.20N 74.89W
06/12/2007                   BUCKS              PA   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN NEAR THE OXFORD VALLEY MALL.
            NICKEL SIZE HAIL ALSO REPORTED IN THE AREA.

0250 PM     HAIL             PHILADELPHIA            40.01N 75.13W
06/12/2007  E0.25 INCH       PHILADELPHIA       PA   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN TEH SUMMERTON
            SECTION OF PHILADELPHIA.

0250 PM     HAIL             FEASTERVILLE-TREVOSE    40.15N 74.99W
06/12/2007  E0.75 INCH       BUCKS              PA   TRAINED SPOTTER

            HAIL REPORTED IN SOUTHWESTERN BUCKS COUNTY.

0300 PM     HAIL             W COATESVILLE           39.98N 75.82W
06/12/2007  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            HAIL REPORTED JUST WEST OF COATESVILLE.

&&

MEOLA
Local storm report, Jun 12, 2:26 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NUMEROUS REPORTS OF PEA SIZE HAIL NEAR THE CAPE MAY FERRY
            TERMINAL.

0200 PM     HAIL             2 S DOYLESTOWN          40.29N 75.13W
06/12/2007  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN WARRINGTON.

0210 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF PEA TO PENNY SIZE HAIL IN CAPE MAY.

0210 PM     HAIL             5 WNW MOUNT POCONO      41.15N 75.45W
06/12/2007  E0.25 INCH       MONROE             PA   TRAINED SPOTTER

            HAIL REPORTED IN TOBYHANNA.

0215 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF NICKEL SIZE HAIL AT THE CAPE MAY FERRY
            TERMINAL.

0215 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HORSHAM AND FORT
            WASHINGTON.

0230 PM     HAIL             3 SSE RIEGELSVILLE      40.56N 75.18W
06/12/2007  E0.25 INCH       HUNTERDON          NJ   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN FERNDALE.

0235 PM     TSTM WND DMG     WOODBOURNE              40.20N 74.89W
06/12/2007                   BUCKS              PA   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN NEAR THE OXFORD VALLEY MALL.
            NICKEL SIZE HAIL ALSO REPORTED IN THE AREA.

0250 PM     HAIL             PHILADELPHIA            40.01N 75.13W
06/12/2007  E0.25 INCH       PHILADELPHIA       PA   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN TEH SUMMERTON
            SECTION OF PHILADELPHIA.

0250 PM     HAIL             FEASTERVILLE-TREVOSE    40.15N 74.99W
06/12/2007  E0.75 INCH       BUCKS              PA   TRAINED SPOTTER

            HAIL REPORTED IN SOUTHWESTERN BUCKS COUNTY.

0255 PM     HAIL             LANGHORNE               40.18N 74.92W
06/12/2007  E0.88 INCH       BUCKS              PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN LANGHORNE.

0300 PM     HAIL             W COATESVILLE           39.98N 75.82W
06/12/2007  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            HAIL REPORTED JUST WEST OF COATESVILLE.

0315 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN HORSHAM.

0320 PM     HAIL             WARMINSTER HEIGHTS      40.19N 75.08W
06/12/2007  E0.50 INCH       BUCKS              PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN WARMINSTER.

0320 PM     HAIL             FORT WASHINGTON         40.14N 75.19W
06/12/2007  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN FORT WASHINGTON.

&&

MEOLA
Local storm report, Jun 12, 3:10 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             2 S DOYLESTOWN          40.29N 75.13W
06/12/2007  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN WARRINGTON.

0210 PM     HAIL             5 WNW MOUNT POCONO      41.15N 75.45W
06/12/2007  E0.25 INCH       MONROE             PA   TRAINED SPOTTER

            HAIL REPORTED IN TOBYHANNA.

0215 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HORSHAM AND FORT
            WASHINGTON.

0215 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF NICKEL SIZE HAIL AT THE CAPE MAY FERRY
            TERMINAL.

0230 PM     HAIL             BELVIDERE               40.83N 75.07W
06/12/2007  E0.25 INCH       WARREN             NJ   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN BELVIDERE.

0230 PM     HAIL             3 SSE RIEGELSVILLE      40.56N 75.18W
06/12/2007  E0.25 INCH       HUNTERDON          NJ   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN FERNDALE.

0235 PM     TSTM WND DMG     WOODBOURNE              40.20N 74.89W
06/12/2007                   BUCKS              PA   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN NEAR THE OXFORD VALLEY MALL.
            NICKEL SIZE HAIL ALSO REPORTED IN THE AREA.

0250 PM     HAIL             PHILADELPHIA            40.01N 75.13W
06/12/2007  E0.25 INCH       PHILADELPHIA       PA   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN THE SUMMERTON
            SECTION OF PHILADELPHIA.

0250 PM     HAIL             FEASTERVILLE-TREVOSE    40.15N 74.99W
06/12/2007  E0.75 INCH       BUCKS              PA   TRAINED SPOTTER

            HAIL REPORTED IN SOUTHWESTERN BUCKS COUNTY.

0255 PM     HAIL             LANGHORNE               40.18N 74.92W
06/12/2007  E0.88 INCH       BUCKS              PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN LANGHORNE.

0300 PM     HAIL             PHILADELPHIA            40.01N 75.13W
06/12/2007  E0.50 INCH       PHILADELPHIA       PA   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN PHILADELPHIA.

0300 PM     HAIL             W COATESVILLE           39.98N 75.82W
06/12/2007  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            HAIL REPORTED JUST WEST OF COATESVILLE.

0310 PM     TSTM WND DMG     CLAYTON                 39.66N 75.08W
06/12/2007                   GLOUCESTER         NJ   EMERGENCY MNGR

            WIRES REPORTED DOWN IN CLAYTON.

0315 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN HORSHAM.

0320 PM     HAIL             WARMINSTER HEIGHTS      40.19N 75.08W
06/12/2007  E0.50 INCH       BUCKS              PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN WARMINSTER.

0335 PM     HAIL             FORT WASHINGTON         40.14N 75.19W
06/12/2007  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN FORT WASHINGTON.

0345 PM     HEAVY RAIN       2 E WEST GOSHEN         39.97N 75.54W
06/12/2007  M1.20 INCH       CHESTER            PA   TRAINED SPOTTER

            1.20 INCHES OF RAIN FELL IN EAST GOSHEN IN 40 MINUTES.

0350 PM     HAIL             ELKTON                  39.60N 75.82W
06/12/2007  E0.75 INCH       CECIL              MD   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN ELKTON.

&&

MEOLA
Special weather statement, Jun 12, 4:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 PM EDT TUE JUN 12 2007

PAZ071-122200-
PHILADELPHIA-
507 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST PHILADELPHIA...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF PHILADELPHIA...MOVING
SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CENTRAL
PHILADELPHIA BY 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM, AND IT MAY ALSO
PRODUCE SMALL HAIL.

EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

JRP
Special weather statement, Jun 12, 4:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT TUE JUN 12 2007

NJZ017-018-019-022-027-122200-
ATLANTIC-CAMDEN-NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
519 PM EDT TUE JUN 12 2007

...STRENGTHENING THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...
CAMDEN AND GLOUCESTER COUNTIES...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRENGTHENING THUNDERSTORMS 25 MILES EAST OF CAMDEN...MOVING SOUTHWEST
AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR WHARTON STATE FOREST AROUND
530 PM...HAMMONTON AND BATSTO AT AROUND 545 PM...AND FOLSOM AND
ELWOOD AROUND 600 PM.

MPD
Special weather statement, Jun 12, 4:22 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
522 PM EDT TUE JUN 12 2007

NJZ017-018-019-022-027-122200-
ATLANTIC-CAMDEN-NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
GLOUCESTER-
522 PM EDT TUE JUN 12 2007

...STRENGTHENING THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...
CAMDEN AND GLOUCESTER COUNTIES...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRENGTHENING THUNDERSTORMS 25 MILES EAST OF CAMDEN...MOVING SOUTHWEST
AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR WHARTON STATE FOREST AROUND
530 PM...HAMMONTON AND BATSTO AT AROUND 545 PM...AND FOLSOM AND
ELWOOD AROUND 600 PM.

MPD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Camden

When
June 12, 4:30 PM EST
Where
Camden County, Cherry Hill
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
39.920, -75.020

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26703.